MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Catalog Number PTA3-14-90-2.5-12
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqy; lit.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a lower extremity angioplasty the advance micro ¿ 14 ultra low-profile pta balloon catheter ruptured in the patient's calcified vessel.There was no vessel angulation.The complaint device was removed in its entirety from the patient's anatomy and the procedure was successfully completed using another balloon catheter.Although requested, the complainant did not know if the complaint device ruptured longitudinally or circumferentially.Additionally, the inflation pressure at the time of the event was unknown.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
A review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a kink which was noted a distance of 4.1 cm from the proximal end of the device.A pin hole was also noted in the balloon a length of 1.2 cm from the distal end of the catheter.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7570616
Report Number1820334-2018-01633
Device Sequence Number13948100
Product Code DQY
UDI-Device Identifier10827002266015
UDI-Public(01)10827002266015(17)201219(10)8457795
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA3-14-90-2.5-12
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1